Forum

Gastric reflux: finally someone has says MS can cause it!

I just knew my acid reflux/ heartburn / indigestion were caused by MS!

Now it has been acknowledged:

http://www.mymultiplesclerosis.co.uk/gastroesophageal-reflux.html?utm_content=buffer69a89&utm_medium=social&utm_source=twitter.com&utm_campaign=buffer

I take Lansoprazole which has practically stopped it all together… before GP put me on it a glass of water would give me acid.

Pat xx

Interesting link Pat, thank you!

I too take Lansoprazole in two separate 15mg dose, morning and night. This regime works a treat for me.

One time, a different gp in the practice, thought it would be a good idea to reduce the dose. Did I did I suffer the consquences of that decision

Noreen x

1 Like

never would have put that one down to ms, who would have thought, I,m on 20mg omzparole got put on that with all the rest after I had a heart attack , so helps all round . Went to GP to-day for cold had to take pot luck, anyone ever got antihistamines for a cold. Sorry you cant have a cat, some rules stink Pat .

Eve

1 Like

Pat done it all Lanzoprazole Panzoprazole etc etc still get reflux and started drinking gavescon or chewing gavescon tablets. My dad was same so my sister and both brothers. Heather said to me this morning you cant haveee indigestion you havent eaten anything

Just showed her your GLASS OF WATER now she believes me

1 Like

Great link Pat, cheers for posting. I get really bad acid reflux & indigestion. Morning acid puke is a regular occurance for me (and no I’m no pregnant - what a thought!) and I go through a 500ml bottle of mint gaviscon advance along with all my other meds every 4wks. Lansporazole works well but my dr won’t prescribe me on repeat as accordingly it can reduce the calcium in your body? And being at risk of osteoporosis as my mum has it, added to the high risk of falls. Domiperidone is good on stopping me being sick but again this is a short course. Gaviscon maintains my stomach, just! but I’m seriously underweight and being sick really doesn’t help me put weight on cos even if I do manage to keep my food down the stomach pain and heart burn make me miserable and make eating become almost torturous at times. It’s a vicious circle for me with stomach food & acid. I’ve had endoscopes and barium X-ray meal scans and as there’s nothing to note that requires surgery I’m just kinda left bobbing along in a sea of acid. I’ve thought it’s had my Msenemy’s signature all over it but reading that link has confirmed my thoughts.

1 Like

Hello libertine

It is true, that lansoprazole can reduce the calcium levels. I discussed this with my doctor but you have to consider the whole picture…in my opinion and weigh up the benefits. I personally, eat plenty of calcium rich food and the gp keeps a check on my calcium levels.

Noreen x

2 Likes

Hiya Noreen, I’m of the same mind as you are in regard to weighing up the benefits/risks with medication. I always feel that if they help the main complaint then any side effect is worth it really. My Dr though is such a stickler for going by the book with everything…! He is a great gp, I have to say. I just wish he wouldn’t be so frugal with the medication…:@. I’ve started taking a calcium supplement daily though so as far as I’m concerned, that will cancel out any loss of calcium through using zoton won’t it? I see him next week so I’m going in armed with calcium knowledge :wink:

1 Like

Hello again libertine

Lansoprazole doesn’t lower calcium levels in everyone who takes it,as I’m sure you know At the end of the day, if it improves things on some level for you, more than the medication you take now, then I think your gp should prescribe it for you on repeat. Suggest he prescribes it in divided doses, morning and night, it may work better for you.

Smile sweetly at him and present your case.

The only supplement I take libertine, is Vitamin D and that’s px by my gp. Discuss with your gp about keeping a check on your calcium levels.

Good luck

Noreen x

2 Likes

i also take acid reduction tablets, i also take cheese every day because dont want to get osteoprosis as well , but it has links to MS must read the article

Hi Trish,

i have MS related osteoporosis, the reason it was thought to be MS related is that my hips are apparently very strong and my back is terrible…in fact the consultant said I have the hips of a thirty year old and the back of a ninety year old! I did excersises until MS stopped me but I didn’t do anything else in terms of preventative supplements. Other than making me even more scared of the consequences of falling it is very easy to cope with in comparison to MS!

Why not have a word with your GP and see if they recomend something…I take a tablet called Adcal for it…I believe in a low dose it could act as a preventative but your GP could confirm that, I’m sure.

Nina x

1 Like